Local-to-global extensions of representations of fundamental groups. (English) Zbl 0564.14013

Let \(K\) be a field of characteristic \(p>0\), \(C\) a proper, smooth, geometrically connected curve over \(K\), and \(0\) and \(\infty\) two \(K\)-rational points on \(C\). We show that any representation of the local Galois group at \(\infty\) extends to a representation of the fundamental group of \(C\setminus\{0,\infty\}\) which is tamely ramified at \(0\), provided either that \(K\) is separately closed or that \(C\) is \(\mathbb P^1\). In the latter case, we show there exists a unique such extension, called “canonical”, with the property that the image of the geometric fundamental group has a unique \(p\)-Sylow subgroup. As an application, we give a global cohomological construction of the Swan representation in equal characteristic.


14H30 Coverings of curves, fundamental group
14H25 Arithmetic ground fields for curves
11S20 Galois theory
14G20 Local ground fields in algebraic geometry
Full Text: DOI Numdam EuDML


[1] [25] , Formes Modulaires et Fonction Zêta p-adiques, in Springer Lecture Notes in Math., 350 (1973), 191-268. · Zbl 0471.14011
[2] [FHarz] et , Distances hilbertiennes invariantes sur un espace homogène, Ann. Inst. Fourier, 24-3 ( · Zbl 0675.14004
[3] [Lau] , Les constantes des équations fonctionnelles des fonctions L sur un corps global de caractéristique positive, C.R. Acad. Sc., Paris, t. 298, Série 1, n° 8 (1984), 181-184. · Zbl 0567.14016
[4] [Le] , Jordan decomposition of a class of singular differential operators, Arkiv for Math., 13.1 (1975), 1-27. · Zbl 0305.34008
[5] [Ra] , Caractéristique d’Euler-Poincaré d’un faisceau et cohomologie des variétés abéliennes, Séminaire Bourbaki 1964*1965, n° 286, W.A. Benjamin, New York, 1966. · Zbl 0204.54301
[6] [Se-1] , Corps Locaux, deuxième édition, Hermann, Paris 1968.
[7] [Se-2] , Représentations Linéaires des Groupes Finis, troisième édition corrigée, Hermann, Paris, 1978. · Zbl 0407.20003
[8] [Sh] , Profinite Groups, Arithmetic, and Geometry, Annals of Math. Study, 67, Princeton Univeristy Press, Princeton, 1972. · Zbl 0236.12002
[9] Treatises.
[10] [E.G.A.] Éléments de Géométrie Algébrique, Pub. Math. I.H.E.S., 4(I) ; 8(II) ; 11, 17(III) ; 20, 24, 28, 32(IV). · Zbl 0203.23301
[11] [23] et , Méthodes topologiques dans les problèmes variationnels · JFM 56.1134.02
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.